The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 26, Number 3 (2016), 1636-1658.
Bernoulli and tail-dependence compatibility
The tail-dependence compatibility problem is introduced. It raises the question whether a given $d\times d$-matrix of entries in the unit interval is the matrix of pairwise tail-dependence coefficients of a $d$-dimensional random vector. The problem is studied together with Bernoulli-compatible matrices, that is, matrices which are expectations of outer products of random vectors with Bernoulli margins. We show that a square matrix with diagonal entries being 1 is a tail-dependence matrix if and only if it is a Bernoulli-compatible matrix multiplied by a constant. We introduce new copula models to construct tail-dependence matrices, including commonly used matrices in statistics.
Ann. Appl. Probab. Volume 26, Number 3 (2016), 1636-1658.
Received: January 2015
First available in Project Euclid: 14 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Primary: 60E05: Distributions: general theory 62H99: None of the above, but in this section 62H20: Measures of association (correlation, canonical correlation, etc.) 62E15: Exact distribution theory 62H86: Multivariate analysis and fuzziness
Embrechts, Paul; Hofert, Marius; Wang, Ruodu. Bernoulli and tail-dependence compatibility. Ann. Appl. Probab. 26 (2016), no. 3, 1636--1658. doi:10.1214/15-AAP1128. https://projecteuclid.org/euclid.aoap/1465905014